Bet L asked in HealthMental Health · 1 decade ago

How to quit Klonopin after taking for 8 days?

I have been taking this for 8 days. I take .25 (half a tablet at night). But I am so tired during the day and do not want to get addicted and my short term crisis is over. Last night, I took half of the .25 tablet (.125) and I could not sleep. I am afraid to quit cold turkey from what I have read but have not been taking it that long either and don't want to keep taking it. how do I do this? Do I really need to taper after only 8 days? Can I take trazadone to help me sleep tonight?

8 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    I really don't think your addicted to this drug after 8 days, of taking very very little of it. You get use to it, and then you can sleep, but if you really feel that strong about getting off of it . Go to the doctor who gave it to you in the first place. When coming off or tapering off of a medication, about every 3 days you lower the doze a little by little. I don't know how you can lower that doses much more then it is cause that is a very small does he has you on now. And no do not take trazadone to help you sleep tonight, you are just using another drug, to get you asleep. The Klonopin should of helped with that. It is true after a while your body gets use to the drug, and it will not make you tired during the day, even if you take it during the day. I take it in the morning and evening, and at a much higher doze then you are taking, and it does not make me sleepy. So talk with your doctor, maybe it is not the right drug for you. And you are right asking how to taper off of meds, cause even after 8 days, you could feel a side effect and it would make your depression 3 times worse then it was. They usually down your dose a little at a time every 3 days til you are off of it. Hope this helps. Please go see the doctor about it, it is safer that way....

    Happy Hoildays

    Source(s): self, doctors that have informed me how to taper off of meds, hospitals, nurses, therapist, case managers. etc.
    • Login to reply the answers
  • 1 decade ago

    It is hard to be physically addicted to Klonopin as such a low dose after just 8 days. It would be useful just to discontinue the Klonopin and instead substitute the Trazodone anywhere from 25-100 mg for the next few days. With Trazodone, the higher the dose, the better you sleep, but the higher chance that you'll have a "hangover" the next morning until the medication wears off. Also, if you are male, there is a tiny chance of priaprism, which is a medical emergency from an uncontrollable erection, which can happen from the Trazodone. If that occurs, you need to go to the ER ASAP.

    If you are still not sleeping well in a few days after stopping the Trazodone, please visit your primary care doctor. You may have ongoing depression or anxiety.

    • Login to reply the answers
  • 1 decade ago

    It's hard to be addicted at that low dose after 8 days. Klonopin is majorly addictive and you're doing the right thing giving it up. You're tired during the day because you can't sleep at night, not because of klonopin withdrawal (you'd be sick and anxious). You need a short term nonaddictive sleep aid.

    • Login to reply the answers
  • 1 decade ago

    You're already on a tiny dose and Klonopin will persist in your system for several days. You should be able to stop taking it without withdrawal. Trazadone is pretty sedating, and is often used as a sleep aid.

    • Login to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    I have an Rx of Klonopin myself and it was prescribed for anxiety. When I took a full tablet, it made me sleepy, so my doc suggested I cut it in half and only take it when I need it. It sound to me like you are on such a little dosage and have not taken it long enough to get addicted. If you are taking this medication to help you sleep, talk to your doctor about taking something else. There are many sleep aids out there and some, more recently, claim not to have any side effects or addictive properties. I am currently taking Ambien CR and the majority of the time I sleep well, sometimes too well so I will cut it in half. If you need the Klonopin for axiety, talk to your doctor about other alternatives such as Buspar or Paxil. If you continue with the Klonopin, only take it when you really need it.

    • Login to reply the answers
  • 1 decade ago

    I think you can quit cold turkey, because you take such a tiny dosage. I've taken more than you and quit cold turkey and nothing happend. For a drug to get in your system it can take 2-4 weeks. So you're safe to just quit.

    For sleep I'd try Benadryl- a sleep aide or ask your Dr. for Lunesta, Cymbalta, etc. People handle sleep meds. differently and you seem more sensitive- try the Benadryl and see what happens (1-2 capsules or tablets).

    Source(s): Self, Dr., Senior Nursing Student.
    • Login to reply the answers
  • 1 decade ago

    This is the same dosage that I have taken for several years. I take it for reoccurring and consistent muscle spasms. But 8 days is not long enough for addiction, although I would not stop cold turkey. Klonopin takes several days to build up in your body (become a presence in your bloodstream), and it takes several days to purge from your system.

    My guess is that the Klonopin is not responsible for keeping you awake. It could be the cause of your lethargy during the day.

    My doctor allows me to go on / off as I see fit. His suggestion to go off is:

    Day 1 - normal dosage (.125mg morning & evening)

    Day 2 - morning only

    Day 3 - normal dosage

    Day 4 - morning only

    Day 5 - evening only

    Day 6 - no dosage

    Day 7 - evening only

    Day 9 - no dosage from this point on

    Good Luck - God Bless

    Source(s): Personal experience with this drug
    • Login to reply the answers
  • Anonymous
    1 decade ago

    ~You aren't addicted after 8 days. You can taper off to help you adjust to not taking it anymore.

    Trazadone will help you sleep and stress at the same time.

    Good luck~

    • Login to reply the answers
Still have questions? Get your answers by asking now.